MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE CONTROL PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE CONTROL PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 5021322
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-op diagnosis: thoracolumbar vertebra kyphoscoliosis procedure used: t9-s2ai plif (posterior lumbar interbody fusion) it was reported that intra-op, spacers were used at l5/s but were not able to rotate properly and hence were removed by position adjustment.The threaded part of spacers broke during pulling.No fragments remained in the patient.No patient complications occurred as a result of the event.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection confirmed the threads of the spacer have been damaged with evidence of deformation around the diameter of the inserter interface and on the face of the implant.Multiple witness marks on the top and bottom and the ribs of the implant have been damaged.It appears the deformation occurred when the implants were removed.This type of damage is consistent with excessive force applied to the threads of the implant.If information is provided in the future, a supplemental report will be issued.

Brand Name
CAPSTONE CONTROL PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8040809
Report Number1030489-2018-01457
Device Sequence Number19147886
Product Code MAX
UDI-Device Identifier00643169677715
UDI-Public00643169677715
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2026
Device Catalogue Number5021322
Device Lot NumberH5402941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2019
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1